3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Bipolar disorder I

Reply
 
Thread Tools
Old 10-27-2013, 04:06 PM   #1
Senior Member
 
marie81's Avatar
 
Join Date: Nov 2010
Location: London
Posts: 380

S/C/G: 208/141/120

Height: 5ft 4inch

Default Bipolar disorder I

Hi, I'm Marie I was on here a few years back and got quite involved with the ladies here.
A lot has changed since my first time here, iv since been diognosed with BPD I, explains a few things now and it's manageable to some degree.
I only take meds if I get a bout of mania, I can just about deal with the lows my husband knows how to spot when I start to cycle and can get me the help I need. Sometimes he misses it and I lose it completely.

I have lost a lot of weight since being here last and it helps a lot, my lows where always focused on my weight, days of crying and not leaving the house. I still have body hang ups and I'm back on the site because I need to lose another 20lbs safely. My lows now are focused around other aspects of my life.

When I'm on the meds for mania, Diazapram and other horrid drugs that make me unresponsive to life, I need all the motivational help I can get, I have started to think the meds bring me down so much it starts a low cycle.

Iv just come out of a manic state it only lasted 4 days but I did a lot of damage in the days and I'm trying to fix it all, it's hard.

Is there any other BPD suffers on here?

Thanks for reading

Marie
__________________
Marie
marie81 is offline   Reply With Quote
Old 10-29-2013, 12:45 PM   #2
Miraculous Amus Babus ;)
 
Join Date: Sep 2007
Location: the great USA :)
Posts: 2,093

S/C/G: 271/217/140

Default

Hi Marie,

I'm Amy, I have Bipolar, I don't know what type but it is important for me to be on my meds as prescribed. I think that it's good that you recognize how destructive mania is, I find it's important for me to stay on top of my symptoms. Do you have a therapist or a psychiatrist?

Take good care.

Amy
seabiscuit is offline   Reply With Quote
Old 11-03-2013, 02:03 PM   #3
I can do it!!!
 
IBelieveInMe2's Avatar
 
Join Date: Jan 2013
Location: Ohio, USA
Posts: 575

S/C/G: 222/207/145

Height: 5'4"

Default Hi Marie!

Hello! I also suffer from Bipolar. Have been on meds for years now, which ~ in combination with therapy ~ have me functioning fairly well on a daily basis. Much of my original weight gain was due to meds, which stinks, but I need them. Still trying to get the weight off..... It concerns me that you only take your meds when you feel a bout of mania coming on. The idea of the medication is to prevent mania and all of the destruction it can do to your life. As you mentioned, you did alot of damage in just 4 days. Why not stay on daily meds and prevent such damage? I realize that many bipolar meds have weight gain as a side effect, but your mental health needs to count, too. Believe me, I HATE the weight gain side effect, but the meds and therapy have given me my life back. That, along with my faith. If it wasn't for my deep faith, I would not be here today. Period. Anyway, I wish you the best and I hope that you will discuss all of this with a qualified psychiatrist, if you haven't already. My husband is also very good at gauging my moods, but he is NOT a doctor. With Bipolar Disorder, you should be under the continuous care of a qualified psychiatrist (if you aren't already) ~ and ~ you should be on your meds DAILY! Good luck!
IBelieveInMe2 is offline   Reply With Quote
Old 11-11-2013, 11:26 PM   #4
Senior Member
 
lilturtle's Avatar
 
Join Date: Oct 2013
Location: Harrisburg, PA, USA
Posts: 161

S/C/G: 470/ticker/175

Height: 5'10"

Default

I can't imagine any pdoc I have ever seen that would let me treat my bp1 with prn benzos. That doesn't sound effective at all. Many psych meds can cause weight gain (I gained a good chunk of mine from meds) but there are some that aren't as bad or are weight neutral. I take Lamictal and Geodon now which don't interfere with my weight. Seroquel made me gain tons and messed with my insulin. Anyways, you may want to look at how you are treating your illness. Shot for stability by preventing cycles as much as possible. Therapy would probably help too. Good luck!
lilturtle is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Bipolar Disorder and Weight Loss...Anyone? OUMusicTeacher Depression and Weight Issues 30 11-15-2009 11:22 PM


All times are GMT -4. The time now is 06:25 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2